Journal of Symbolic Logic

$y = 2x$ vs. $y = 3x$

Alexei Stolboushkin and Damian Niwinski

Full-text is available via JSTOR, for JSTOR subscribers. Go to this article in JSTOR.

Abstract

We show that no formula of first order logic using linear ordering and the logical relation $y = 2x$ can define the property that the size of a finite model is divisible by 3. This answers a long-standing question which may be of relevance to certain open problems in circuit complexity.

Article information

Source
J. Symbolic Logic, Volume 62, Issue 2 (1997), 661-672.

Dates
First available in Project Euclid: 6 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1183745250

Mathematical Reviews number (MathSciNet)
MR1464120

Zentralblatt MATH identifier
0882.03032

JSTOR
links.jstor.org

Citation

Stolboushkin, Alexei; Niwinski, Damian. $y = 2x$ vs. $y = 3x$. J. Symbolic Logic 62 (1997), no. 2, 661--672. https://projecteuclid.org/euclid.jsl/1183745250


Export citation